Alert archive / Missouri / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 161, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 8, 2025, 8:01 PM CDT for Crawford County, Iron County, Washington County, Missouri. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2025, 8:01 PM CDT (01:01 UTC)
- Expired
- Jun 8, 2025, 8:45 PM CDT
- In force
- 44 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Crawford County, MO, Iron County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 115 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 2:30 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.0 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 736 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 2064 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
517
WUUS53 KLSX 090101
SVRLSX
MOC055-093-221-090145-
/O.NEW.KLSX.SV.W.0161.250609T0101Z-250609T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
801 PM CDT Sun Jun 8 2025
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Southern Crawford County in east central Missouri...
Southwestern Washington County in east central Missouri...
Northwestern Iron County in southeastern Missouri...
* Until 845 PM CDT.
* At 801 PM CDT, a severe thunderstorm was located 6 miles north of
Courtois, or 15 miles southeast of Steelville, moving southeast at
30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind
damage to roofs, siding, and trees.
* Locations impacted include...
Viburnum, Courtois, Bixby, Cherryville, Davisville, Dillard and
Cook Station.
This includes the following State Parks...
Dillard Mill Historic Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds and large
hail.
&&
LAT...LON 3787 9153 3786 9131 3790 9124 3796 9122
3788 9083 3760 9093 3760 9099 3759 9108
3759 9116 3765 9115 3770 9115 3770 9131
3779 9131 3779 9153
TIME...MOT...LOC 0101Z 303DEG 27KT 3786 9111
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Pfahler3 follow-up statements
214
WWUS53 KLSX 090118
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
818 PM CDT Sun Jun 8 2025
MOC055-093-221-090145-
/O.CON.KLSX.SV.W.0161.000000T0000Z-250609T0145Z/
Crawford MO-Iron MO-Washington MO-
818 PM CDT Sun Jun 8 2025
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR SOUTHEASTERN CRAWFORD AND SOUTHWESTERN WASHINGTON COUNTIES IN
EAST CENTRAL MISSOURI AND NORTHWESTERN IRON COUNTY IN SOUTHEASTERN
MISSOURI...
At 818 PM CDT, a severe thunderstorm was located near Courtois, or
17 miles southwest of Potosi, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
Locations impacted include...
Viburnum, Courtois, Bixby and Dillard.
This includes the following State Parks...
Dillard Mill Historic Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds and large
hail.
&&
LAT...LON 3779 9131 3779 9119 3786 9110 3783 9085
3760 9093 3760 9099 3759 9108 3759 9116
3762 9115 3770 9115 3770 9131
TIME...MOT...LOC 0101Z 299DEG 24KT 3785 9116
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Pfahler424
WWUS53 KLSX 090127
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
827 PM CDT Sun Jun 8 2025
MOC055-090137-
/O.CAN.KLSX.SV.W.0161.000000T0000Z-250609T0145Z/
Crawford MO-
827 PM CDT Sun Jun 8 2025
...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR SOUTHEASTERN
CRAWFORD COUNTY...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
a portion of east central Missouri.
&&
LAT...LON 3774 9110 3786 9110 3783 9085 3760 9093
3760 9099 3759 9108 3759 9116 3760 9115
3770 9115
TIME...MOT...LOC 0118Z 299DEG 24KT 3779 9103
$$
MOC093-221-090145-
/O.CON.KLSX.SV.W.0161.000000T0000Z-250609T0145Z/
Iron MO-Washington MO-
827 PM CDT Sun Jun 8 2025
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR SOUTHWESTERN WASHINGTON COUNTY IN EAST CENTRAL MISSOURI AND
NORTHWESTERN IRON COUNTY IN SOUTHEASTERN MISSOURI...
At 827 PM CDT, a severe thunderstorm was located near Courtois, or
16 miles southwest of Potosi, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
Locations impacted include...
Viburnum, Courtois and Bixby.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds and large
hail.
&&
LAT...LON 3774 9110 3786 9110 3783 9085 3760 9093
3760 9099 3759 9108 3759 9116 3760 9115
3770 9115
TIME...MOT...LOC 0118Z 299DEG 20KT 3780 9105
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Pfahler279
WWUS53 KLSX 090135
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
835 PM CDT Sun Jun 8 2025
MOC093-221-090145-
/O.EXP.KLSX.SV.W.0161.000000T0000Z-250609T0145Z/
Iron MO-Washington MO-
835 PM CDT Sun Jun 8 2025
...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 845 PM CDT FOR
SOUTHWESTERN WASHINGTON COUNTY IN EAST CENTRAL MISSOURI AND
NORTHWESTERN IRON COUNTY IN SOUTHEASTERN MISSOURI...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
portions of east central and southeast Missouri.
&&
LAT...LON 3774 9110 3786 9110 3783 9085 3760 9093
3760 9099 3759 9108 3759 9116 3760 9115
3770 9115
TIME...MOT...LOC 0127Z 299DEG 20KT 3778 9099
$$
PfahlerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 6:00 PM CDT, 2 hours 1 minute earlier. Its key messages:
- Scattered thunderstorms are expected along an advancing cold front this afternoon and evening, and at least a few are likely to be strong or severe. Large hail and damaging wind gusts are the most likely hazards, with a low potential for a tornado or two.
- Dry and mild conditions are expected Monday, Tuesday, and likely Wednesday, but will be followed by the return of a more active and showery period Thursday through the end of the week.
Area forecast discussion, Jun 8, 6:00 PM CDT, 2 hours 1 minute before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 600 PM CDT Sun Jun 8 2025 .KEY MESSAGES... - Scattered thunderstorms are expected along an advancing cold front this afternoon and evening, and at least a few are likely to be strong or severe. Large hail and damaging wind gusts are the most likely hazards, with a low potential for a tornado or two. - Dry and mild conditions are expected Monday, Tuesday, and likely Wednesday, but will be followed by the return of a more active and showery period Thursday through the end of the week. && .SHORT TERM... (Through Late Monday Night) Issued at 1249 PM CDT Sun Jun 8 2025 The primary concern for today is once again the potential for severe thunderstorms this afternoon and evening, which should put a cap on an active weekend. Well to our north, a large closed upper low continues to slowly spin to the east, and is currently centered near the U.S. / Canadian border in northern Minnesota. While this is far removed from our area, it's influence will be felt in the form of a trailing cold front, which is oriented NE to SW and extends from northeast to west-central Missouri. This feature is expected to slowly push south through the afternoon and evening, and is expected to serve as the primary initiating mechanism for scattered thunderstorms later in the afternoon. In fact, satellite imagery already shows developing cumulus along it, and recent CAMS are consistent in storms developing along this boundary by early-mid afternoon 2-4 PM. Ahead of this boundary, effective deep layer shear is expected to steadily increase to around 40-50kt as a 500mb jet streak approaches from the north. While low level winds once again appear to be modest and there is little directional component to this shear, the magnitude shear alone will be more than sufficient to support rotating updrafts once they initiate. Model hodographs likewise are mostly straight-line in nature, although some increasing curvature is noted after 00Z. These profiles support the potential for splitting supercell structures at least initially, with perhaps a transition to linear modes supported by shear vectors parallel to the cold front. The evolution of storm modes will also be complicated by the surging front, which may act to undercut developing storms and cause them to become elevated and/or impact the merging of cold pools. Right-movers that can stay rooted in the boundary layer, though, will stand a better chance to remain surface based, and will pose the greatest threat for severe hazards. As for the specifics of those hazards, While mid-level lapse rates degrade a bit this far northeast (6-7 C/km), this is not likely to prevent substantial mixed-layer CAPE from developing south of the cold front by the time storms initiate, with SPC Mesoanalysis (RAP) indicating around 1500-2500 J/kg. This is plenty of instability to support robust updrafts, with large hail and damaging winds all possible (although, damaging winds will be favored as storms become more linear). While low level shear and helicity is projected to be modest, there will be just enough such that a tornado or two will be possible. These storms are likely to slowly move east-southeast through the late afternoon and evening, and gradually weaken as instability wanes in the warm sector this evening and/or they are undercut by the cold front. Meanwhile, scattered showers and perhaps a few weak thunderstorms may also persist behind the front for a few hours, although the severe potential of this activity is low. Precipitation is expected to largely end by sunrise, which will take us into a relatively quiet portion of the forecast period Monday and Tuesday as dry northwest flow settles in. 19 && .LONG TERM... (Tuesday through Next Sunday) Issued at 1249 PM CDT Sun Jun 8 2025 As mentioned in the short term forecast discussion, Monday and Tuesday will very likely feature dry conditions, with a modest cooling trend expected thanks to the passing cold front and northwest flow. Confidence is high that these two days will be dry, and temperatures are likely dip a few degrees into the upper 70s to low 80s. From Wednesday through the end of the week, though, southerly flow will gradually return to the area, bringing with it a steady influx of rich Gulf moisture that will persist for several days. At the same time, the upper flow pattern will feature a building longwave ridge across the central U.S. and Mississippi Valley, with one or more subtle subtropical lows meandering underneath it across the central and southern Plains. These features will also gradually drift eastward into our area, likely providing subtle forcing mechanisms for showers and thunderstorms. The end result is likely to be a return to a multi-day period of shower and thunderstorm chances that will likely begin Thursday, and possibly even as late Wednesday. Very little can be said about the day to day specifics at this point, although it should be noted that the weak upper level features do limit confidence in the potential for sufficient wind-shear for widespread severe storms. On the other hand, ensemble instability projections appear relatively healthy, and there may be mesoscale features that locally enhance wind shear at various times. Meanwhile, precipitable water values will steadily increase, perhaps to near the 90th percentile or higher as indicated by NAEFS/GEFS/LREF ensemble means, which at least opens the door for rain and even locally heavy rain at times. Meanwhile, temperature trends are less certain and will likely be interrupted by periods of precipitation, but a return to near average values is currently most likely. BRC && .AVIATION... (For the 00z TAFs through 00z Monday Evening) Issued at 555 PM CDT Sun Jun 8 2025 Primary concern remains the potential for showers and thunderstorms during the first few hours of the TAF period. While the initial round of thunderstorms earlier this afternoon diminished, renewed thunderstorm activity has developed in central and northeast Missouri at around 23 Z, and may still impact local TAF sites. This is most likely at COU/JEF, but remains possible at STL/SUS/CPS slightly later as well. Lightning, large hail to quarter size, and erratic gusty winds are the primary hazards, along with visibility reductions. The lightning threat is not expected to last much more than 1 to 2 hours, but less impactful showers will likely persist into the night. Precipitation should wind down after 06Z, and VFR conditions will likely persist the remainder of the period. Breezy west winds are expected during the day tomorrow as well. BRC && .CLIMATE... Issued at 227 PM CDT Fri Jun 6 2025 St Louis has still not seen 90 degrees yet in 2025. The average first 90 degree reading is May 20. The most recent late 90-degree start was June 10, 2021. If St Louis doesn't hit 90 by June 10, it will be the latest first 90 degree day since at least 1995 (June 19). The latest date of first 90 degrees on record was July 4 in both 1961 and 1912. Columbia has also not yet seen a 90 degree reading in 2025, however the average first date is much later (May 31). The latest date of first 90 degrees on record was July 14, 1904. Quincy reached 90 degrees on May 15 of this year, about 3 weeks earlier than their average first 90 degrees (June 2). Kimble && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jun 8, 12:56 PM CDT, 7 hours 5 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 1256 PM CDT Sun Jun 8 2025 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-091800- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 1256 PM CDT Sun Jun 8 2025 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...This afternoon and tonight. Scattered thunderstorms are expected this afternoon and evening, and a few of these may produce large hail, damaging wind gusts, and possibly a tornado or two. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Chances of thunderstorms return to the area Thursday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. 19
In the hours before
Local storm report, Jun 8, 7:40 PM CDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
740 PM CDT Sun Jun 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM Hail 1 NW Steelville 37.98N 91.37W
06/08/2025 E0.88 Inch Crawford MO Public
&&
BrittLocal storm report, Jun 8, 7:46 PM CDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
746 PM CDT Sun Jun 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM Hail Steelville 37.97N 91.35W
06/08/2025 E1.00 Inch Crawford MO Public
&&
BrittThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:25 PM CDT | Severe Thunderstorm Warning | LSX | Crawford | 35 min |
| Jun 8, 9:36 PM CDT | Severe Thunderstorm Warning | LSX | Reynolds | 42 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.